MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS
Model Number 03.111.030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the shaft for trephine attachments had all three (3) prongs broken off.It was found after sterilization processing department (spd) had cleaned it.It has been removed from the set.There is no patient consequence reported.This report is for one (1) shaft for trephine attachments.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.111.030, lot l967574: manufacturing site: bettlach.Release to warehouse date: july 24, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: two of the distal prongs of the device was broken.No fragments were returned.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional analysis was not performed as relevant parts/features were not returned and due to post-manufacturing damage.The current and manufactured to drawings were reviewed.The overall complaint was confirmed as two of the prongs was broken.Although no definitive root-cause can be determined it¿s possible the device encountered unexpected forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHAFT FOR TREPHINE ATTACHMENTS
Common Device Name
TREPHINE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10924732
Report Number2939274-2020-05369
Device Sequence Number19364849
Product Code HWK
UDI-Device Identifier10886982072283
UDI-Public(01)10886982072283
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.030
Device Catalogue Number03.111.030
Device Lot NumberL967574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1